Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2008, 4:33 PM CDT for Dale County, Geneva County, Houston County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2008, 4:33 PM CDT (21:33 UTC)
- Expired
- Jul 12, 2008, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Geneva County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:00 PM CDT | TSTM WND DMG | Hartford, AL | SEVERAL TREES AND POWER LINES DOWN BLOCKING CR 67. |
| Jul 12, 5:05 PM CDT | TSTM WND DMG | Wicksburg, AL | TREES DOWN BLOCKING ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2130 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 122133 SVRTAE ALC045-061-069-122215- /O.NEW.KTAE.SV.W.0145.080712T2133Z-080712T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM CDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DALE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITIES OF...FORT RUCKER...DALEVILLE... EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 515 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL ...AND DAMAGING WINDS NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF OZARK TO FORT RUCKER... AND MOVING SOUTH AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TAYLOR AND HARTFORD BY 505 PM CDT... SLOCOMB BY 510 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3109 8543 3104 8580 3136 8579 3143 8542 TIME...MOT...LOC 2131Z 355DEG 22KT 3135 8553 3130 8578 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:30 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 1:30 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SAT JUL 12 2008 .SYNOPSIS...WITH THE UPPER LEVEL RIDGE TO OUR WEST AND THE TROF JUST TO OUR EAST...THE SQUEEZE PLAY CONTINUES ACROSS THE CWA TODAY WITH STRONG N-NW WINDS THROUGHOUT THE DEPTH OF THE TROPOSPHERE. THIS DEEP N-NW FLOW HELPED TO CREATE SOME EXPLOSIVE CONVECTIVE DEVELOPMENT ACROSS THE GULF COASTAL WATERS DURING THE MORNING HOURS...WITH CONVECTION NOW BEGINNING TO FIRE OVER LAND. INITIALLY EXPECTED THE SEA BREEZE TO DEVELOP SOME STRONG VERTICAL MOTIONS (5-7 M/S) ALONG ITS LEADING EDGE THIS AFTERNOON...BUT WITH CONVECTION ALREADY BEGINNING TO FIRE WELL IN ADVANCE OF THE SEA BREEZE AND CONTINUING ON A S-SE TRAJECTORY...THE REDUCED DIFFERENTIAL HEATING OUT AHEAD OF THE SEA BREEZE FRONT MAY TAKE SOME STEAM OUT OF THE STORMS THIS AFTERNOON. NEVERTHELESS...THE THERMODYNAMICS REMAIN QUITE FAVORABLE ...SO ANY STORMS WHICH ARE ABLE TO REACH FULL MATURITY COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. OVER THE COASTAL WATERS...DESPITE THE WEAK SFC PRESSURE GRADIENT AND LIGHT SYNOPTIC SCALE WINDS...THERE ARE STILL MANY LOCATIONS WITH LOCALLY HIGHER WINDS AND SEAS IN AND AROUND THE SCT-NUMEROUS STORMS. && .SHORT TERM...THE DEEP LAYER N-NW FLOW WILL CONTINUE ON SUNDAY...BUT WIND SPEEDS WILL BE DECREASING...AND SOMEWHAT DRIER AIR WILL WORK ITS WAY IN FROM THE NORTH. THIS SHOULD RESULT IN SLIGHTLY LOWER POPS ACROSS THE REGION (ESPECIALLY OVER EASTERN PORTIONS OF THE CWA) ...BUT PROBABLY NOT QUITE AS LOW AS A TYPICAL TYPE 8 OR 9 SEA BREEZE DAY. (THE MEAN LAYER VECTOR WIND (MLVW) BETWEEN 1000-700MB OUT OF THE NW). WILL THEREFORE PLAN ON USING SOME FORM OF A BLEND OF TYPE 8 AND MAV POPS. ON MONDAY AND TUESDAY...THE UPPER RIDGE WILL CONTINUE TO HEAD FURTHER WESTWARD INTO TX AND NEW MEXICO...WHICH WILL ALLOW THE UPPER TROF TO CARVE OUT EVEN STRONGER OVER THE EASTERN U.S. THIS SHOULD INITIALLY RESULT IN HIGHER (OR AT LEAST MORE EVENLY DISTRIBUTED) POPS RETURNING TO MUCH OF THE CWA ON MON...BEFORE A QUICK SHOT OF DRIER AIR RETURNS ON TUE. && .LONG TERM ...MID/UPPER TROF SWINGS ACROSS THE ERN CONUS BY TUESDAY REPLACED BY A BROAD BUT FLAT RIDGE THRU WED AND THEN STRONGER RIDGE BUILDING WWD FROM ATLANTIC THURSDAY-SATURDAY. FRONT/SFC TROF IS PROGGED TO REACH SRN AL/GA BY MONDAY NIGHT THEN STALL ACROSS FL CWA EARLY WED WITH WAVE INVOF OF APALACHEE BAY DEVELOPING LATE WEDNESDAY OR EARLY THURSDAY. FRONT FINALLY BEGINS TO WASH OUT THURSDAY EVENING INTO FRIDAY AS THE BERMUDA RIDGE BUILDS WWD FROM ATLANTIC TO OVER NE GULF OF MEXICO. THIS WILL HELP MAINTAIN TYPICAL SUMMERTIME PATTERN OF SCATTERED MAINLY AFTERNOON/EVENING SHWRS/TSTMS AND NORMAL TEMPS FOR MID JULY. POPS WILL BE AT OR BELOW CLIMO (AROUND 40%) ESPECIALLY TUESDAY AND WEDNESDAY AND INCH TOWARDS CLIMO THURSDAY-SATURDAY. TEMPS WILL BE AROUND CLIMO (AVERAGE INLAND MAX AROUND 92/MIN 71). && .MARINE...OUTSIDE OF ANY SHOWERS AND STORMS...WINDS AND SEAS WILL REMAIN AT TYPICALLY LOW SUMMERTIME LEVELS THROUGH THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF THE AREA THROUGH THE AFTERNOON AND EVENING HOURS TODAY. THE BEST COVERAGE SHOULD REMAIN NEAR THE KPFN...KTLH...AND KDHN TERMINALS THROUGH THE PERIOD. AFTER 9 PM EDT...CONVECTION WILL SIGNIFICANTLY DECREASE FROM NORTH TO SOUTH. LATE TONIGHT OR AROUND DAYBREAK SUNDAY...MVFR CIGS AND POSSIBLY IFR VSBYS WILL REMAIN POSSIBLE...ESPECIALLY OVER THE AREAS WITH SHOWERS TODAY. && .FIRE WEATHER...NO CONCERNS OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 93 73 91 71 / 30 40 30 50 40 PANAMA CITY 76 92 76 90 75 / 30 50 40 50 40 DOTHAN 73 93 73 91 71 / 30 60 40 40 30 ALBANY 73 95 74 92 71 / 20 40 30 40 30 VALDOSTA 71 93 72 92 72 / 20 40 30 40 30 CROSS CITY 72 93 74 91 73 / 30 40 30 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...GIBBS PUBLIC/MARINE...GOULD LONG TERM...BLOCK
Hazardous weather outlook, Jul 12, 9:31 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 AM EDT SAT JUL 12 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1031 AM EDT SAT JUL 12 2008 /931 AM CDT SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SQUEEZE PLAY BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND A TROUGH TO OUR EAST WILL HELP THE SEA BREEZE SPAWN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND POSSIBLY SOME SMALL HAIL. A FEW OF THE STORMS COULD EVEN APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DRIER AIR WILL FILTER INTO GEORGIA AND NORTHERN FLORIDA BEHIND THE TROUGH. HOWEVER...THERE WILL STILL BE LOW LEVEL MOISTURE AND THE SEA BREEZE INFLUENCE TO PRODUCE SCATTERED SHOWERS AND STORMS...WITH HIGHER COVERAGE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. MOISTURE RETURNS TO THE REGION ALONG WITH HIGHER RAIN CHANCES ON MONDAY AHEAD OF A WEAK SURFACE FRONT. THEN THE BERMUDA RIDGE WILL BUILD WESTWARD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK WITH A RETURN TO SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS ASSOCIATED WITH THE DAILY SEA BREEZES. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS SHOULD BE ALERT FOR ANY STRONG TO SEVERE STORMS WHICH MAY DEVELOP THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI/GOULD
In the hours before
Special weather statement, Jul 12, 3:03 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT SAT JUL 12 2008 FLZ009-122045- HOLMES- 303 PM CDT SAT JUL 12 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY... * UNTIL 345 PM CDT AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF GENEVA...MOVING SOUTHEAST AT 15 MPH. UP TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BARRY
Special weather statement, Jul 12, 4:02 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 PM EDT SAT JUL 12 2008 ALZ066-122130- DALE- 402 PM CDT SAT JUL 12 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY... * UNTIL 430 PM CDT AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLIO...OR 11 MILES NORTHEAST OF OZARK...MOVING SOUTH AT 24 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Jul 12, 4:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 PM EDT SAT JUL 12 2008 FLZ019-122145- MADISON- 512 PM EDT SAT JUL 12 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY... * UNTIL 545 PM EDT AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SUWANNEE RIVER STATE PARK... MOVING WEST SOUTHWEST AT 15 MPH. THIS STORM WILL BE NEAR... MADISON BY 545 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:18 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.